MAUDE Adverse Event Report: AMBU A/S DISPOSABLE FACE MASK; DISP MASK LARGE W/CHECK VALVE

AMBU A/S DISPOSABLE FACE MASK; DISP MASK LARGE W/CHECK VALVE
Catalog Number 000252956
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 03/25/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither sample nor picture were available; therefore the reported failure cannot be verified.The dissatisfaction is mainly related to the shape and clinical use of the mask.No manufacturing defects were identified.After reviewing the design input requirements of reported sample, the requirements of product sealing property have been considered and verified in the design input.To accommodate variability in facial characteristics and the sealing with the skin on the patient's face, the disposable face mask is designed in 6 sizes and thin cushion wall thickness.In the ifu, it has stated all the methods to ensure the sealing property when using disposable face masks.The customer stated that "to keep the mask stable on the patient's face, the involvement of two operators is often required, with a negative impact on the practicality and efficiency of the procedure." it seems the face mask can ultimately achieve a seal when sufficient force is applied, but only with the assistance of two operators holding it in place throughout the process.The reported sample has a hook ring which can connect the head strips to fix the face mask on patients' face.In the ifu, it also has guidance of using head strips connect to hook ring.Hence, the user's problem can be solved in this way.The customer used to work with king masks, since end 2025- beginning 2026, they switched from ambu king masks to disposable face masks.The king masks feature a thinner, softer cushion compared to disposable face masks, which may contribute to the worse user experience when switching to the latter.In this complaint, patient was involved but outcome not affected.This is the second complaint that customer is unsatisfied with the design of disposable face mask, and the other complaint is also from this customer.It is considered as isolate case.No corrective action is needed now, we will keep monitoring.
 
Event or Problem Description
It was difficult to ventilate the patient, as the mask was not adhering correctly to patient's face.Patient desaturated during anesthesia induction.Patient had to be ventilated by two people simultaneously as there was severe desaturation.

Brand Name
DISPOSABLE FACE MASK
Common Device Name
DISP MASK LARGE W/CHECK VALVE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, denmark 2750
DA  2750
MDR Report Key24971272
Report Number1220828-2026-00009
Device Sequence Number4978982
Product Code BYG
UDI-Device Identifier05707480023363
UDI-Public05707480023363
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number000252956
Device Lot Number1001242574
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/27/2026
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/23/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown